MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. DIMENSION EXL WITH LM; CLINICAL CHEMISTY ANALZYER

SIEMENS HEALTHCARE DIAGNOSTICS, INC. DIMENSION EXL WITH LM; CLINICAL CHEMISTY ANALZYER
Model Number DIMENSION EXL WITH LM
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A falsely low sodium (na) result and calcium result was obtained on an emergency room (er) patient sample on a dimension exl with lm instrument.The discordant results were reported and questioned by the physician(s).Quality control (qc) results were within acceptable laboratory ranges.The original sample was submitted for testing via the sample transfer module (stm).Based on result monitors without data, siemens is unable to determine if reagent delivery or foaming issues occurred.The customer observed multiple level sense error (code 750) at the time the original sample was run, the stm aliquot was overflowing, had dried plasma on the outside, and instrument maintenance was not performed.The cause for the discordant result is unknown, however sample integrity issues cannot be ruled out or other maintenance components (example: sample probe tip replacement).The instrument is performing within specifications.No further evaluation of the device is required.
 
Event or Problem Description
A discordant, falsely low sodium (na) result and calcium result was obtained on an emergency room (er) patient sample on a dimension exl with lm instrument.The discordant results were reported and questioned by the physician(s).The same patient sample was repeated the on the same dimension exl instrument, resulting higher.The repeat results were reported, as the correct results, to the physician(s).The patient was redrawn on april 17th, run twice on an alternate dimension exl instrument, and results reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely low sodium and calcium results.

Brand Name
DIMENSION EXL WITH LM
Common Device Name
CLINICAL CHEMISTY ANALZYER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key8604491
Report Number2517506-2019-00188
Device Sequence Number19420572
Product Code JJE
UDI-Device Identifier00630414593593
UDI-Public00630414593593
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K130276
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIMENSION EXL WITH LM
Device Catalogue Number10639337
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/18/2019
Initial Report FDA Received Date05/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1